It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-10-2005, 03:42 PM   #1
Junior Member
 
Join Date: Oct 2004
Posts: 13
sienna228 HB User
Teenager with worsening acne....help

Hi,
I am a 16 year old male. I started suffereing from acne aroudn 4 years ago. In 7th grade I started getting a few pimples here and there. Nothing bad, but more than almost any kid had in our school. With every year it got slightly worse, usually a few more here and there. They were usually on my cheeks ( under my eyes) forehead and above lips. In the summer going to tenth grade was when my acne started to get worse faster. Before I'd get a few and they would go away and then I'd get a few more. Then I got new ones everyday and the old ones took more time to heal. ( this happened after I went on vacation with my friend, we shared a condo with 5 other people so I couldn't give my face all the care that I usually did because we only had one bathroom.) I would get a few cysts that would take 1-2 months to go away. It continued to get worse until now. I just started 11th grade...It moved from my cheeks ( under my eyes) to more of between my mouth and ears ( jawbone?) and under my nose...I get more cysts now and triple white heads and cysts with forming whiteheads but they take forever to form... what should I do? I tried differin gel, these blue pills with benza cream and differin and about every retail product out there...any help would be apreciated..thanks for your time

 
Old 09-10-2005, 04:15 PM   #2
Senior Member
(male)
 
Join Date: May 2005
Location: USA
Posts: 291
california1 HB User
Re: Teenager with worsening acne....help

have you looked into accutane? talk to your derm

 
Sponsors Lightbulb
   
Old 09-10-2005, 08:33 PM   #3
Junior Member
 
Join Date: Oct 2004
Posts: 13
sienna228 HB User
Re: Teenager with worsening acne....help

yeah he wanted me to go on it..he said that it was the last step and was the only thing to do and should clear it right up ( it was a year ago) so i don't know about now...my mom didn't want me to go on it because she heard of hair loss, liver damage and so on...I don't know what else to do...

 
Old 09-11-2005, 06:04 AM   #4
Inactive
(female)
 
Join Date: Aug 2005
Posts: 79
Kelly03 HB User
Re: Teenager with worsening acne....help

Those are possible side effects. Not everyone, or very few experience that. The only reason they say that is not to scare, but they are forced to warn people to save their butts from lawsuits. Also then if the patient know they have a weak liver, they then would opt out. I haven't heard of anyone getting liver damage - your doctor will do several tests to see if you are healthy enough to take. I'm sure one of them is to check your liver to see if it is healthy. Also you will be monitored by your doctor. Those with bad livers, should not take it. The hair loss thing, that is very rarely, more like a hair thining. And when/if anyone experiences that, from what I heard, it all grows back to normal after treatment.

 
Old 09-11-2005, 11:17 AM   #5
Senior Veteran
(female)
 
Join Date: May 2005
Posts: 543
babygirl2005_21 HB User
Re: Teenager with worsening acne....help

You should have nipped this problem in the bud a long time ago when it started. Why did you wait to do anything and let it get worse? You need to tell your mom or dad how much acne is ruining your self confidence and that you really want help. They need to take you to a good derm. and listen to his advice. If the derm. gives you antibiotics then try that because Doxycycline has really helped me. Accutane is a wonderful drug besides all the possible side effects. My cousin had TERRIBLE acne and he took accutane and he is a cross country runner that ran 8 miles a day for practice! He never had any problems with it and now his skin is clear and has been for over a year! Tell your parents all the stories you have heard about how much Accutane has helped people and maybe they will start to change their minds. Don't let this problem keep controlling you life you are too young and you need to do something about it.

 
Old 09-11-2005, 05:20 PM   #6
Junior Member
 
Join Date: Oct 2004
Posts: 13
sienna228 HB User
Re: Teenager with worsening acne....help

I tried when it first came out with clearisill etc..I want to try accutane...the top 4 guy runners on are cross country team has bad acne.I give them credit though...Doxycycline-I have the blue capsules ..everyone I talked to has the actual pill..is their a difference? I just tried putting lemon juice on my face...a friend says it dries it up....thanks guys for the help..it really hurts my self esteem

 
Old 09-11-2005, 08:35 PM   #7
Member
(male)
 
Join Date: Jul 2003
Posts: 60
xNinox HB User
Re: Teenager with worsening acne....help

I had 1 of my friends go bald cause of Accutane.

Another is on his 3rd dose, and his acne HAS gotten better. But its the 3rd dose..
.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question for anyone who took Accutane as a teenager or child? derekm Acne 5 10-27-2011 02:01 PM
Does anyone stay home because of acne? wishful006 Acne 2 05-07-2010 08:44 AM
Question to anyone who took Accutane as a teenager or younger? derekm Acne 2 08-05-2009 11:16 AM
asthma worsening elmo1966 Asthma 2 01-07-2009 06:10 AM
40, with acne like a teenager 40stinks Acne 9 06-08-2007 03:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2), MSNik (2)

Site Wide Totals

teteri66 (1139), MSJayhawk (943), Apollo123 (860), janewhite1 (823), Titchou (774), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 09:25 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!